Authors: Bouchitté, Guy
Schweizer, Ben
Title: Homogenization of Maxwell’s equations with split rings
Language (ISO): en
Abstract: We analyze the time harmonic Maxwell’s equations in a complex geometry. The scatterer Omega subset R^3 contains a periodic pattern of small wire structures of high conductivity, the single element has the shape of a split ring. We rigorously derive effective equations for the scatterer and provide formulas for the effective permittivity and permeability. The latter turns out to be frequency dependent and has a negative real part for appropriate parameter values. This magnetic activity is the key feature of a left-handed meta-material.
URI: http://hdl.handle.net/2003/25743
http://dx.doi.org/10.17877/DE290R-15319
Issue Date: 2008-07-16T06:59:51Z
Rights: ©2010 Society for Industrial and Applied Mathematics
Publisher: Society for Industrial and Applied Mathematics
URL: http://dx.doi.org/10.1137/09074557X
Citation: Schweizer, Ben; Bouchitté, Guy: Homogenization of Maxwell's Equations in a Split Ring Geometry. - In: Multiscale Model. Simul. Volume 8, Issue 3, pp. 717-750 (2010)
Appears in Collections:Preprints der Fakultät für Mathematik
Schweizer, Ben Prof. Dr.

Files in This Item:
File Description SizeFormat 
mathematicalPreprint16.pdf478.68 kBAdobe PDFView/Open


This item is protected by original copyright



All resources in the repository are protected by copyright.